| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Structural Problem (2506)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (damage) issue.The reporter alleged a power issue evidenced by the pump not emitting any "start up sounds" when the pump is attempted to be powered on.The display screen is reportedly illuminated, but devoid of any text or characters.The reporter alleged the battery compartment was cracked.The reporter denied moisture in the pump and stated the yellow o-ring of the battery cap was not visible when the cap is secured to the pump.The reporter denied damaged to the battery cap and confirmed that the battery cap had never been replaced on this pump.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the alleged malfunction can result in a delay in treatment or long term cessation in delivery if the damage impacts the power circuit or cartridge compartment.
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 05-apr-2019 with the following findings: review of the black box data revealed evidence of unexplained power on reset event dated (b)(4) 2019.On investigation, the battery compartment was confirmed to be cracked.The returned battery cap was damaged; the cap threads were stripped.With the damaged battery cap in place on the pump, the alleged intermittent power issue was duplicated.A test battery cap was able to fit properly to the pump and maintain steady electrical connection.With the test cap on the pump, the pump was exercised for 12 hours without any interruption in power and not alarms occurring.There was no damage, defect or contamination of the pump's interior components.Unrelated to the original complaint, the display screen was noted to be dim/discolored.